MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)

AOMORI OLYMPUS CO., LTD. SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Model Number BD-VC431Q-1840-25
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In addition to the findings in b5, evaluation found the knife wire was deformed and bent, foreign matter was attached to the knife wire and the wire sheathing was torn.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the deformed knife wire and the cover was peeled and knife wire was exposed could not be determined, likely factors causing the defect could have been the following: based on the investigation result, it is possible that a force was applied to the distal end of the device during device handling as described below.This might have caused the cutting wire to deform.·when pre-curved stylet was removed.·when an attempt was made to curve the distal end of the tube.·when the device was inserted into the endoscope.·when an attempt was made to extend the distal end of the tube while the forceps elevator was raised.A likely factor causing tears of the coated portion of the cutting wire might be the following.However, the exact cause could not be determined.·the knife wire was deformed and the coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.·it is possible that the slider was slightly pushed causing the cutting wire to deflect.The coated portion of the cutting wire has possibly been rubbed due to the effect of contacting a metal area of the endoscope.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
It was reported, the balloon dilator v with knife the cover was peeled and the knife wire was exposed.The issue occurred during a endoscopic retrograde cholangiopancreatography procedure.The procedure was completed using a similar device.There were no reports of patient harm or injury.

Brand Name
SINGLE USE BALLOON DILATOR V (WITH KNIFE)
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18765062
Report Number9614641-2024-00457
Device Sequence Number14577675
Product Code KNS
UDI-Device Identifier04953170373978
UDI-Public04953170373978
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150142
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-VC431Q-1840-25
Device Lot Number02K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V.
Patient SexUnknown